Hail, Franklin
- When
- April 26, 7:13 PM EST
- Where
- Franklin County, 0.69 mi N of East Fayetteville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.910, -77.570
A cold front triggered a small line of thunderstorms over south-central Pennsylvania during the late evening. These storms produced a few reports of severe hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
A cold front triggered a small line of thunderstorms over south-central Pennsylvania during the late evening. These storms produced a few reports of severe hail and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 26, 5:01 PM EST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 601 PM EDT THU APR 26 2012 .SYNOPSIS... A FRONTAL SYSTEM WILL MOVE ACROSS THE REGION THIS EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE IN THE FORECAST THIS EVENING. MUCH DRIER AND COOLER CONDITIONS WILL MOVE INTO THE AREA LATE TONIGHT AND FRIDAY. AFTER A SUNNY FRIDAY THE NEXT WEATHER SYSTEM WILL ARRIVE ON SATURDAY MORNING...BRINGING A PERIOD OF COLD RAIN OR EVEN LIGHT SNOW. THE WEEKEND WILL END WITH DRIER BUT STILL COOL WEATHER FOR SUNDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... FRONTAL SYSTEM WITH BROKEN LINE OF SHOWERS HEADING INTO CWA LATE THIS AFTERNOON. HAVE SEEN A FEW ISOLATED LIGHTNING STRIKES AND ADDED ISOLATED THUNDER AS IT MOVES ACROSS THE REGION . SHARP FRONTAL BOUNDARY MOVES ACROSS THE CWA THIS EVENING AND OVERNIGHT. UPGRADED FREEZE WATCH TO WARNING AS TEMPERATURES SHOULD BOTTOM OUT BELOW FREEZING IN THE WARNED AREA FRIDAY MORNING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... HIGH PRESSURE WILL BRING AMPLE SUNSHINE AND SEASONABLE COOL TEMPERATURES. WITH STRONG LOW LEVEL CAA AFTERNOON SURFACE WINDS WILL BE QUITE GUSTY. FIRE WEATHER CONCERNS COULD BE AN ISSUE THOUGH SURFACE DEWPOINTS WILL BE MARGINAL. ANOTHER COLD NIGHT FRIDAY NIGHT AHEAD OF NEXT SYSTEM...AND FREEZE PRODUCTS MAY HAVE TO BE ISSUED TONIGHT OR FRIDAY. && .LONG TERM /SATURDAY THROUGH THURSDAY/... COMPLEX LARGE SCALE PATTERN FOR THE WEEKEND AS FRONTAL BOUNDARY LAYS OUT E-W JUST SOUTH OF PENN. WEAK RIDGE WITH STRONGER SURFACE REFLECTION EXTENDING FROM W ONTARIO ACROSS THE GLAKES INTO DELMARVA WILL TRY TO HANG TOUGH...BUT WILL BE ERODED OVER THE MID ATLANTIC REGION BY APPROACHING WEAK LOW PRESSURE SYSTEM EJECTING FROM THE C PLAINS. THIS WILL ATTEMPT TO NUDGE BOUNDARY NORTHWARD AS A WARM FRONT...BUT HAVE ONLY MINIMAL SUCCESS. THOUGH A LOWER CONFIDENCE FORECAST ON THE DETAILS...APPEARS RAIN CHANCES INCREASE DURING THE DAY SAT ACROSS SW HALF OF CWA AS WARM FRONT BULGES. DAYTIME HIGHS WILL BE WELL BELOW CLIMATE NORMALS ON SATURDAY...WITH MOST REMAINING IN THE 40S. DRIER AIR ADVECTING IN FROM THE NORTHEAST WILL BRING QUICK CUTOFF TO NORTHWARD MOVEMENT OF PRECIP...AND MUCH OF IT HEADING INTO SAT NIGHT SHOULD REMAIN SOUTH OF PA TURNPIKE. IF PRECIP EDGES TOWARD I-80...MAY SEE A FEW SNOWFLAKES MIXED IN WITH RAIN SHOWERS...BUT SCENARIO LOOKS UNLIKELY. SURFACE LOW SLIDES OFF THE COAST LATER SAT NIGHT AND HIGH PRESSURE AGAIN TAKES CONTROL...SPRAWLING ACROSS PA AS FRONT AGAIN SAGS TO OUR SOUTH. WITH CLEARING SKIES AND DRIER AIR MOVING IN...SUN NIGHT IS LIKELY TO BE THE COLDEST OF THE WEEK...WITH READINGS EXPECTED TO DROP INTO THE MID 20S IN THE NORTHERN MTNS AND BELOW FREEZING FOR MUCH OF CWA. GRADUAL WARMING TREND BEGINS MONDAY AS HIGHS THROUGH NEXT WEEK INCREASE ABOUT 5F EACH DAY IN RETURN FLOW ON BACK OF HIGH. INDIVIDUAL SHORTWAVES...WHICH ARE VERY HARD TO RESOLVE AT THESE RANGES...WILL MODULATE OPPORTUNITIES OF PCPN. INTRODUCED POPS STARTING MONDAY NGT AND CARRIED SCHC/CHC THRU THU. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... RADAR SHOWS AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING THRU THE REGION WITH THE COLD FRONT. SHOWERS WILL END AFTER 01Z WITH WINDS SHIFTING TO NW. LAKE EFFECT MOISTURE WILL KEEP LOW CLOUDS ACROSS THE NW AND WESTERN HIGH TERRAIN MUCH OF THE OVERNIGHT. OUTLOOK... FRI...VFR. SAT...CHC RAIN/LOW CIGS SOUTH...POSS MIX WITH SNOW LAURELS/SC MTNS. SUN-MON...NO SIG WX EXPECTED. TUE...MVFR/IFR SHOWERS && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR PAZ004>006- 010>012-017-018-024-033-037-041-042. && SYNOPSIS...ROSS NEAR TERM...ROSS SHORT TERM...ROSS LONG TERM...RXR/STEINBUGL AVIATION...LA CORTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 442 PM EDT THU APR 26 2012 PAZ004>006-010>012-017-018-024-033-037-041-042-272045- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 442 PM EDT THU APR 26 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-272045- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 442 PM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARTNER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
812 PM EDT THU APR 26 2012
PAZ035-036-064-065-270100-
ADAMS PA-FRANKLIN PA-FULTON PA-YORK PA-
812 PM EDT THU APR 26 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL FULTON...SOUTHERN
ADAMS...SOUTHERN FRANKLIN AND SOUTHWESTERN YORK COUNTIES...
A LINE OF STRONG THUNDERSTORMS COVERED PORTIONS OF
ADAMS...FRANKLIN...FULTON AND YORK COUNTIES AT 804 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE POSSIBLE WITH THESE
THUNDERSTORMS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 15.
LAT...LON 3983 7817 3995 7753 3975 7674 3971 7692
3972 7771
FORECASTER: LA CORTEThe Sterling radar (KLWX), 104 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported in Mont Alto by ABC-27 viewer. The report was relayed via on-air meteorologist.
Quarter size hail was reported at Five Forks.
A small microburst with peak winds estimated around 50 knots, knocked down several trees, damaged the roof of a small animal barn, and blew a window out of a shed along Pecher Road in Liberty Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367457, 367459, 367458, 368352.